Ohio, 2005

Flood in Ohio, February 9 to 11, 2005

February 9 to 11, 2005 · NWS PBZ · 1 event in 1 county or zone

2 ft at 4 PM on 10th; and fell below flood stage 9 AM on the 11th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

On the Muskingum River, Coshocton went above flood stage (15 ft) at 10 PM on the 9th; crested at 15.2 ft at 4 PM on 10th; and fell below flood stage 9 AM on the 11th. (CORRECTED AFTER 1st TRANSMISSION)

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 9, 2:40 PM EST, 7 hours 20 minutes earlier.

Area forecast discussion, Feb 9, 2:40 PM EST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EST WED FEB 9 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

PIT CWA AGAIN ON THE EDGE OF SN THIS AFTN AS 19Z OBS IND WND SHIFT
LINE RIGHT ON THE WRN PERIMETER OF THE CWA.  SFC LOW WAS CNTRD OVR
FAYETTE COUNTY WITH NR A  1 MB PRES FALL PER HR.  THIS FEATURE WL
DIG EWD...AND DRAG COLDER AIR OVER THE AREA...CHANGING THE RA TO SN
AS THE EVE PROGRESSES.  HOWEVER...BEST DYNAMICS ARE ALSO SHIFTING SO
OVERALL ACCUM IS EXPECTED TO BE LIGHT AS THE ACTIVITY WL BECOME MORE
SCT IN NATURE.  EXCEPTION LKS TO BE THE RIDGE CNTIES TO THE E AND SE
OF PIT WHERE STRNG LLVL OMEGA WL DVLP AS THE UPSLOPE INTENSIFIES
LATE TNGT INTO THURSDAY.  HAVE ISSUED WSW FOR 2 TO 4 INCH SN
AMOUNTS ON THUR...WITH DELAY DUE TO TIMING OF COLDER AIR ADVECTING
INTO THAT AREA...FAVORABLE NMBRS NOT EXPECTED TIL AFTR MIDNGT.

OTHERWISE...ONLY SMALL PCPN CHC INCLUDED FOR FRI DUE TO SHRTWV XG IN
NW FLOW.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...

SFC LO OVER CNTRL PLNS WL MOV EWD AND SPREAD PCPN BACK INTO UPR OH
VLY RGN SUN AND MON. CDFNT WL DROP SWD THRU GRTLKS MON NGT AND BRING
RETURN OF COLDER AIR. WL KEEP CHC POPS FOR RAIN/SNOW SHWRS
TUE...THEN DRY WED AS SFC RDGS BLDS IN.

&&

.AVIATION...

SFC LO FCST TO DVLP OVR NRN WV/WRN MD AND MOV EWD TNGT. IFR CIGS
EXPECTED TO CONT TNGT WITH LOW LVL MOISTURE RMNG ACRS RGN. VIS WL
FQTLY DROP BLO 3SM IN PCPN AND FOG ALSO. RAIN WL CHG OVER TO SNOW
ERY TNGT AS SFC WINDS BCM NWLY AND COLDER AIR FILTERS IN BHD SFC LO.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FOR MDZ001 FROM 1 AM THURSDAY TO 6 PM
     THURSDAY.
OH...NONE.
PA...WINTER WEATHER ADVISORY FOR PAZ030-PAZ032 FROM 1 AM THURSDAY
     TO 6 PM THURSDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ023-WVZ041 FROM 1 AM THURSDAY
     TO 6 PM THURSDAY.

&&

15/14
Hazardous weather outlook, Feb 9, 5:00 AM EST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST WED FEB 9 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST WED FEB 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING.
VISIBILITY WILL IMPROVE BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Coshocton

When
February 9, 10:00 PM EST to February 11, 9:00 AM EST
Where
Coshocton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438188.